MAUDE Adverse Event Report: DEPUY MITEK LLC US PROFILE HEXDRV CANN 3.5MM *EA; SURGICAL SCREWDRIVER, REUSABLE

DEPUY MITEK LLC US PROFILE HEXDRV CANN 3.5MM *EA; SURGICAL SCREWDRIVER, REUSABLE
Model Number 219203
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).The lot number was unknown; to date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.No additional information was provided.
 
Event or Problem Description
It was reported by the affiliate in estonia that during an anterior cruciate ligament procedure on an unknown date, it was observed that the rofile hexdrv cann 3.5mm driver tip was broken.No surgical delay was reported or whether a like device was available for use.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: according to the information provided, it was reported that during an acl reconstruction while using an hex driver modular tip 3.5 mm driver's tip was broken.The complaint device was received and evaluated.Visually, the device appears worn indicating that the device was heavily used due to it had a lot of marks of wear.The tip was found broken; therefore, the complaint reported was confirmed.Since this is a reusable device, this failure has possibly occurred after using it in this manner for many procedures.This failure can be attributed to the repeated use of the device causing wear due to rough handling.However, it cannot be conclusively affirmed.Given that no lot number was provided, a manufacturing record evaluation (mre) review cannot be performed.If the lot number becomes available, the mre review will be performed.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.B5: the event description has been updated to reflect the correct information.D9: the date device returned to manufacturer has been updated to reflect the correct information.
 
Event or Problem Description
It was reported by the affiliate in estonia that during an anterior cruciate ligament procedure on an unknown date, it was observed that the profile hexdrv cann 3.5mm driver tip was broken.Another like device was readily available and used to complete the procedure without delay.The broken tip was removed successfully from the patient.There were no adverse patient consequences reported.No additional information was provided.

Common Device Name
SURGICAL SCREWDRIVER, REUSABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key11050700
Report Number1221934-2020-03990
Device Sequence Number16790882
Product Code LXH
UDI-Device Identifier10886705005475
UDI-Public10886705005475
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number219203
Device Catalogue Number219203
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2020
Supplement Date Received by Manufacturer01/11/2021
Initial Report FDA Received Date12/21/2020
Supplement Report FDA Received Date01/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1